MAUDE Adverse Event Report: KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM

KARL STORZ ENDOVISION FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Model Number 495NA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal case # (b)(4).
 
Event or Problem Description
It was reported that during a hysteroscopy and iud removal procedure on april-30-2024, the cable was found detached from the scope and was laying on top of the patient.After the procedure was completed, a superficial burn was found on the patient's anterior side.A topical solution was administered to treat the superfical burn.The scope that was being used was a gynecare scope, not a karl storz scope.The cable will not be sent in for evaluation at this time per the customer.

Brand Name
FIBER OPTIC LIGHT CABLE, 230 CM, Ø3.5 MM
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
MDR Report Key19477387
Report Number2020550-2024-00160
Device Sequence Number6932356
Product Code FCW
UDI-Device Identifier04048551168868
UDI-Public4048551168868
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
Report Date (Section F) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NA
Device Catalogue Number495NA
Device Lot NumberVU01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/13/2024
Event Location Hospital
Date Report to Manufacturer05/13/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale